Today was A LOT. Avery’s fever hasn’t really broken. Tylenol takes it down to near 100°F and then it spiked back up after 2 hours.
Her highest spike today was 105.9°F.
So, this update is long so we can be thorough in catching everyone up.
While filming Avery’s respirations today, Mom coincidentally also caught some “strange” movements.
Avery began twitching (back arching 4-5 times) and then she opened her eyes, which rolled back, and then back closed.
This was a little after 6pm. Around the same time as her highest spike.
They called in the nurse, who brought in 2 doctors and 3 more nurses to observe her.
It happened a few more times, so they ordered a CT scan to see if they were febrile seizures or something else.
It took us 2 hours to get the results, get some new information, and process everything.
ALL of that follows:
They want to do a 24 hr EEG on her brain to see if she is having seizures. She hasn’t had any twitching since the CT Scan, so they don’t think a 1-hr EEG will be helpful.
The equipment for the 24 hr EEG is in ICU, so they are moving her up there.
They can’t give her Motrin at this time due to possibility of bleeds.
They’ll also give her plasma once they get to ICU.
If they can get neurologist to sign off on it, they will also proactively start a seizure medicine.
She’ll also get something to help her sleep tonight because she hasn’t really slept today and her body is working so hard with the fever.
Therefore, Mom & Dad have been made aware that once Avi gets to ICU, they might put O2 on her.
Plus, they could give her an NG tube for feeding around the oxygen.
Both the O2 and NG tube are tools to help Avery’s little body not have to work as hard. They help her save her strength for fighting the fever.
BP, O2 saturation, respiration, blood work and labs all look good.
We’ve been reminded repeatedly that this is all “normal.” This is the body’s natural response to the therapy.
With all that said, it doesn’t make it any easier to watch. Our Avery is not able to be herself and this has been one of the hardest parts of the journey we’ve experienced so far.
She has (mostly) responded well to all of her chemo and watching her go through this has been so emotionally and physically exhausting for all of us.
One more thing, IF they see one more marker indicating some sort of “trouble” (abnormal BP, O2 dips, high heart rate, etc), they have a “magic T” (can’t remember the long name) medicine she can qualify for that can break the fever within 12 hours and sort of “reset” her body.
They’ll be watching close for any of these side effects and will order it the second they see anything.
Please keep Avery in your thoughts and prayers as they try to break this fever and do further tests on her brain.